The Carleman Inequality for Linear Parabolic Equations

  • Viorel Barbu
Part of the Progress in Nonlinear Differential Equations and Their Applications book series (PNLDE, volume 90)


This chapter is concerned with the Carleman estimates for the backward linear parabolic equations on smooth and bounded domains of \({\mathbb {R}}^d\) which implies observability that, as seen earlier, is the main tool to investigate the exact controllability of the forward parabolic controlled system.


Linear Parabolic Equations Carleman Inequality Carleman Estimates Exact Null Controllability Observability Inequality 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


  1. 17.
    Barbu, V.: Nonlinear Semigroups and Differential Equations in Banach Spaces. Noordhoff, Leyden (1976)Google Scholar
  2. 20.
    Barbu, V.: Exact controllability of the superlinear heat equations. Appl. Math. Optim. 42, 73–89 (2000)Google Scholar
  3. 21.
    Barbu, V.: The Carleman inequality for linear parabolic equations in L q norm. Differ. Integr. Equ. 15, 363–372 (2001)Google Scholar
  4. 22.
    Barbu, V.: Controllability of parabolic and Navier–Stokes equations. Sci. Math. Japonicae 56, 143–210 (2002)Google Scholar
  5. 26.
    Barbu, V.: Nonlinear Differential Equations of Monotone Type in Banach Spaces. Springer, New York (2010)Google Scholar
  6. 76.
    Fursikov, A., Imanuvilov, O.Yu.: Controllability of Evolution Equations, Lecture Notes, vol. 34. Seoul National University, Seoul (1996)Google Scholar
  7. 81.
    Imanuvilov, O.Yu., Yamamoto, M.: Carleman inequalities for parabolic equations in Sobolev spaces of negative order and exact controllability for semiliner parabolic equations. Publ. Res. Inst. Math. Sci. 39, 227–274 (2003)Google Scholar
  8. 87.
    Le Rousseau, J., Lebeau, G.: On Carleman estimates for elliptic and parabolic operators. Applications to unique continuation and control of parabolic equations. Control Optim. Calc. Var. 18, 712–747 (2012)Google Scholar
  9. 88.
    Le Rousseau, J., Robbiano, L.: Local and global Carleman estimates for parabolic operators with coefficients with jumps at interfaces. Invent. Math. 183, 245–336 (2011)Google Scholar
  10. 91.
    Korevaar, N.J., Lewis, J.L.: Convex solutions of certain elliptic equations have constant rank Hessians. Arch. Ration. Mech. Anal. 97(1), 19–32 (1987)Google Scholar
  11. 116.
    Tucsnak, M., Weiss, G.: Observations and Control for Operator Semigroups. Birkhäuser, Basel (2009)Google Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  • Viorel Barbu
    • 1

Personalised recommendations